MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND HEATER-COOLER SYSTEM 3T; CONTROLLER, TEMPERATURE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND HEATER-COOLER SYSTEM 3T; CONTROLLER, TEMPERATURE, CARDIOPULMONARY BYPASS
Model Number 16-02-82
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.Livanova deutschland manufactures the heater-cooler system 3t.The incident occurred in charleston, south carolina.A call with the hospital epidemiologist in charge was held and the outcome is that the customer did not follow the device's instructions for use.In detail it was reported that: the device was originally cleaned every 4 weeks until contamination issues found and then it was cleaned even more frequently than ifu stated.Moreover, no actual timer was being used during cleaning process.The hydrogen peroxide level is not monitored during weekends or holidays.It has not been clarified whether the device is stored full of water or dry.Use of the blanket for adult procedure has been stopped since may 4th.3t aerosol collection set is replaced monthly.The sink water is extremely nasty and during the pre-test, they see all sorts of bacteria in the water but only the ntm remains after bleaching cycle.However, no lab reports were provided to livanova.The storage location was in a potential ¿splash zone¿ of the ¿fill sink¿ used to dump old water into.Moreover, the dirty components of cleaning cycle were stored with clean components.Reportedly, this could have been a potential source of contamination.It was reported that clean and dirty components have now separated locations.The device is placed outside the operating theatre and lines in use are 6.1meter (exceeding 5 meters length recommended in device ifu) and it was communicated that machines are unable to pull all the water back and there is a residual amount of water remaining in lines.The customer has highlighted the concern of missing something during the sampling process which is contaminating the water samples.Livanova has initiated an activity with the customer to improve knowledge on the cleaning process of the 3t device and train the clinical staff.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova received report of heater cooler 3t system found contaminated with ntm.The type of bacterium was no specified.There was no patient injury.

Brand Name
HEATER-COOLER SYSTEM 3T
Common Device Name
CONTROLLER, TEMPERATURE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM  80309
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key15072558
Report Number9611109-2022-00350
Device Sequence Number5515547
Product Code DWC
UDI-Device Identifier04033817900511
UDI-Public(01)04033817900511(11)210713
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K191402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16-02-82
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2022
Initial Report FDA Received Date07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown